PDA

View Full Version : Stomach problems associated with Ibuprofen?



giggedyyy
07-26-2007, 05:16 PM
Hey guys,

I've had stomach problems for about a month now. I generally have an upset stomach daily for about a month. gassy, girgling, loose stools etc. Before, my stomach was fine and I had healthy bowel movements. Ive been with a doc twice so far, and they are not sure whats the problem exactly.

Ive been taking ibuprofen for the last year or so (maybe longer) before lifting sessions (i lift 3 times a week) at about 600mg a day. Comes out to 1800mg a week. Could this somehow relate to my stomach issues? I just thought of this and didnt mention it to the doc. I dont think I have an ulcer, no blood or anything, just loose stools. And now my anxiety is making it worse, Im worried here now. Any advise or information would be great, thanks guys.

Fresch
07-26-2007, 05:38 PM
Hey guys,

I've had stomach problems for about a month now. I generally have an upset stomach daily for about a month. gassy, girgling, loose stools etc. Before, my stomach was fine and I had healthy bowel movements. Ive been with a doc twice so far, and they are not sure whats the problem exactly.

Ive been taking ibuprofen for the last year or so (maybe longer) before lifting sessions (i lift 3 times a week) at about 600mg a day. Comes out to 1800mg a week. Could this somehow relate to my stomach issues? I just thought of this and didnt mention it to the doc. I dont think I have an ulcer, no blood or anything, just loose stools. And now my anxiety is making it worse, Im worried here now. Any advise or information would be great, thanks guys.

Ibuprofen and all drugs in the same class of non-steroidal anti-inflammory medications are well known to cause stomach upsets and such problems in many people, particularly with prolonged use. Why have you been using it for so long?

Stop taking it and see if the problem settles. If not better in a short period of time, then likely to be another issue. Also make sure you take the tablets with food or straight after, and maybe with milk as well.

If you find it is the ibuprofen that is causing the problems, try another brand of drug that you may not react to. Or question why you are still taking tablets..

giggedyyy
07-26-2007, 05:40 PM
I take the ibuprofen for pain in tendons and joints, so I can lift pain free. I didnt think it would cause any harm. Could it have caused long term damage to my stomach?

Fresch
07-26-2007, 05:44 PM
I take the ibuprofen for pain in tendons and joints, so I can lift pain free. I didnt think it would cause any harm. Could it have caused long term damage to my stomach?

Won't be long-term damage.

However, using medication to mask pain so you can do weights is an issue, as it probably allows you to damage the joints and tendons! I would be looking at a better management plan.

irongirl1069
07-26-2007, 06:08 PM
Yes it could cause stomach upset. Make sure you take it with food. Tell your doc about how much and for how long you have been taken motrin. My doc lectured me. Said it's not good to take so much for so long.

melon
07-26-2007, 06:14 PM
Always take ibuprofen on a full stomach. It inhibits the enzyme cyclooxygenase, which has two isoenzymes; COX I which is important for housekeeping functions such as gastric mucous secretion, and COX II which is an important step in the pathway to creating prostaglandins, which cause pain and inflammation.

Ask your doc for some COX-II specific inhibitors, such as rofecoxib, they are more expensive but will prevent the damage to your stomach.